Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 54, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2012, 1:00 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2012, 1:00 AM CDT (06:00 UTC)
- Expired
- Apr 29, 2012, 1:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 110 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 11:52 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
557
WUUS54 KTSA 290600
SVRTSA
OKC113-117-290645-
/O.NEW.KTSA.SV.W.0054.120429T0600Z-120429T0645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT SUN APR 29 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 145 AM CDT
* AT 1256 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NOBLE
COUNTY...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3654 9698 3654 9696 3656 9692 3656 9691
3658 9690 3660 9692 3662 9687 3639 9667
3633 9691 3633 9703 3633 9704 3651 9704
TIME...MOT...LOC 0601Z 243DEG 27KT 3640 9714
$$3 follow-up statements
976
WWUS54 KTSA 290622
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
122 AM CDT SUN APR 29 2012
OKC113-117-290645-
/O.CON.KTSA.SV.W.0054.000000T0000Z-120429T0645Z/
OSAGE OK-PAWNEE OK-
122 AM CDT SUN APR 29 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
PAWNEE AND WESTERN OSAGE COUNTIES...
AT 118 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EASTERN NOBLE
COUNTY...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3654 9698 3654 9696 3656 9692 3656 9691
3658 9690 3660 9692 3662 9687 3639 9667
3633 9691 3633 9703 3633 9704 3651 9704
TIME...MOT...LOC 0622Z 250DEG 24KT 3643 9700
$$472
WWUS54 KTSA 290635
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
135 AM CDT SUN APR 29 2012
OKC113-117-290645-
/O.CON.KTSA.SV.W.0054.000000T0000Z-120429T0645Z/
OSAGE OK-PAWNEE OK-
135 AM CDT SUN APR 29 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT FOR
PAWNEE AND WESTERN OSAGE COUNTIES...
AT 131 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WESTERN PAWNEE
COUNTY...MOVING NORTHEAST AT 25 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3642 9670 3640 9704 3651 9704 3654 9698
3654 9696 3656 9692 3656 9691 3658 9690
3660 9692 3662 9687
TIME...MOT...LOC 0636Z 247DEG 22KT 3645 9693
$$674
WWUS54 KTSA 290644
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN APR 29 2012
OKC113-117-290654-
/O.EXP.KTSA.SV.W.0054.000000T0000Z-120429T0645Z/
OSAGE OK-PAWNEE OK-
144 AM CDT SUN APR 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND WESTERN OSAGE
COUNTIES EXPIRES AT 145 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM!
LAT...LON 3642 9670 3640 9704 3651 9704 3654 9698
3654 9696 3656 9692 3656 9691 3658 9690
3660 9692 3662 9687
TIME...MOT...LOC 0644Z 247DEG 22KT 3647 9687
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 12:06 AM CDT, 54 minutes earlier.
Area forecast discussion, Apr 29, 12:06 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1206 AM CDT SUN APR 29 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED CONVECTION HAS DEVELOPED OVER WESTERN AND CENTRAL OKLAHOMA TONIGHT ALONG AND NORTH OF A FRONTAL BOUNDARY POSITIONED OVER THE REGION. THIS CONVECTION WILL HAVE THE GREATEST CHANCES OF AFFECTING NORTHEAST OKLAHOMA TAF SITES. FRONTAL BOUNDARY IS EXPECTED TO RETREAT NORTHWARD LATE OVERNIGHT AND SUNDAY...WHICH WILL SHIFT WINDS OUT OF THE SOUTH AT ALL SITES. VFR CONDITIONS WILL CONTINUE FOR NORTHEAST OKLAHOMA...WITH MVFR CONDITIONS WITHIN ANY CONVECTIVE DEVELOP AND THEN RETURNING BACK TO VFR CONDITIONS SUNDAY AFTERNOON/EVENING. FOR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WILL LEAVE VFR CONDITIONS IN THE TAF...THOUGH SOME EARLY MORNING MVFR CEILINGS COULD BE POSSIBLE. && .PREV DISCUSSION... /ISSUED 727 PM CDT SAT APR 28 2012/ DISCUSSION... LONG RANGE RADAR ECHOES FROM KINX ARE SHOWING HINTS THAT CONVECTION IS TRYING TO DEVELOP TO THE SW OF OKC. MODEL SOUNDINGS SHOW THE CAP WEAKENING AROUND AND AFTER 00Z...AND THIS WILL ALLOW FOR MORE STORM DEVELOPMENT ALONG AND NORTH OF THE FRONT. THE LLJ IS FORECAST TO STRENGTHEN TO THE SOUTH OF THE FRONT DURING THE OVERNIGHT...ESPECIALLY OVER SW AND CNTRL OK. AS A RESULT...A GRADUAL EXPANSION IN CONVECTIVE COVERAGE IS EXPECTED ACROSS N CNTRL OK LATER THIS EVENING...WITH THIS ACTIVITY SPREADING GENERALLY E/NE INTO NORTHEAST OK AROUND OR AFTER MIDNIGHT PER THE MOST RECENT RUNS OF THE HRRR. THE ECMWF AND GFS ENSEMBLE DATA ALSO SUPPORT THIS AS WELL. I HAVE RAISED POPS BASICALLY FROM THE I-44 CORRIDOR NORTHWARD INTO THE LIKELY CATEGORY. THE HRRR DOES ALSO HINT THAT ONE OR TWO STORMS COULD REMAIN DISCRETE ON THE SOUTHERN FRINGE OF THE CONVECTIVE CLUSTER...AND ANY POTENTIAL RIGHT MOVING SUPERCELL WOULD MOVE MORE EAST THAN NORTH...AND COULD POTENTIALLY AFFECT THE TULSA METRO AND SURROUNDING AREAS LATER. ANY RIGHT MOVING SUPERCELL WOULD HAVE AT LEAST LIMITED TORNADO POTENTIAL GIVEN THE STRENGTHENING 0-1KM SHEAR AND LOW LCLS TONIGHT. UPDATED TEXT PRODUCTS OUT SHORTLY. LACY && .PRELIMINARY POINT TEMPS/POPS... TUL 65 78 65 80 / 60 50 70 50 FSM 65 84 64 81 / 20 20 30 50 MLC 64 79 66 80 / 20 20 30 30 BVO 61 77 63 79 / 70 60 70 50 FYV 60 80 61 77 / 40 20 40 60 BYV 62 80 61 77 / 30 30 40 60 MKO 63 80 64 79 / 40 30 50 40 MIO 64 79 64 80 / 60 50 70 50 F10 64 78 66 79 / 40 30 50 30 HHW 63 81 65 81 / 10 10 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
Hazardous weather outlook, Apr 28, 7:53 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 753 PM CDT SAT APR 28 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 753 PM CDT SAT APR 28 2012 ...CHANCE OF SEVERE STORMS...INCLUDING THE POTENTIAL FOR AN ISOLATED TORNADO...FOR TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...ALONG AND WEST OF A TULSA TO MCALESTER LINE. ONSET...LATE EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE EVENING. FLASH FLOOD. RISK...LIMITED. AREA...NORTH OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTH OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM SOUTHWEST INTO NORTH CENTRAL OKLAHOMA THIS EVENING...AND ARE FORECAST TO EVENTUALLY ORGANIZE INTO ONE OR MORE CLUSTERS TONIGHT AS THEY SPREAD GENERALLY ALONG AND NORTH OF A STALLED FRONTAL BOUNDARY INTO NORTHEAST OKLAHOMA. VERY LARGE HAIL TO AROUND 2 INCHES IN DIAMETER AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. IF CELLS CAN REMAIN MORE DISCRETE ON THE SOUTHERN FRINGE...THEN THERE WOULD BE POTENTIAL FOR THESE STORMS TO TRACK EAST INTO NORTHEAST OR EAST CENTRAL OKLAHOMA LATER ON TONIGHT. A LIMITED TORNADO AND VERY LARGE HAIL THREAT WILL ACCOMPANY ANY SUPERCELL IF IT MANAGES TO TRACK INTO NORTHEAST OR EAST CENTRAL OKLAHOMA. LOCALLY HEAVY RAINFALL...WITH AMOUNTS AROUND AN INCH...WILL BE POSSIBLE MAINLY TO THE NORTH AND WEST OF TULSA. SINCE THE WINDS ALOFT WILL KEEP STORMS MOVING...AND THERE HAS NOT BEEN MUCH OF ANY ANTECEDENT RAIN IN THIS AREA AS OF LATE...THE FLASH FLOODING RISK WILL BE LIMITED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SEVERAL ROUNDS OF THUNDERSTORMS CAN BE EXPECTED MAINLY ALONG AND NORTH OF THE STALLED FRONTAL ZONE ACROSS NORTHEAST OKLAHOMA THROUGH EARLY NEXT WEEK. WHEN ALL IS SAID AND DONE...RAINFALL AMOUNTS COULD EXCEED 3 INCHES TO THE NORTH AND WEST OF TULSA THROUGH TUESDAY. STORMS WILL GENERALLY BE TRAINING OVER THE SAME AREAS OVER THE NEXT FEW DAYS...WHICH COULD LEAD TO FLOODING. THE SEVERE WEATHER RISK WILL REMAIN LIMITED WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 29, 12:13 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1213 AM CDT SUN APR 29 2012
OKZ064-290600-
CREEK OK-
1213 AM CDT SUN APR 29 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CREEK
AT 1213 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF
MILFAY...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...SLICK...DEPEW...
SHAMROCK...DRUMRIGHT...OILTON...SILVER CITY AND MANNFORD.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3616 9663 3616 9631 3569 9621 3566 9662
TIME...MOT...LOC 0513Z 243DEG 33KT 3578 9682The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:13 AM CDT | Special Weather Statement | TSA | Creek | 47 min |
| Apr 29, 1:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 30 min |
| Apr 29, 1:47 AM CDT | Special Weather Statement | TSA | Pawnee | 43 min |
| Apr 29, 2:16 AM CDT | Special Weather Statement | TSA | Pawnee | 29 min |
| Apr 29, 2:35 AM CDT | Special Weather Statement | TSA | Pawnee | 40 min |
| Apr 29, 2:43 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 32 min |
| Apr 29, 3:12 AM CDT | Special Weather Statement | TSA | Washington | 33 min |
| Apr 29, 4:17 AM CDT | Special Weather Statement | TSA | Osage, Washington | 43 min |
| Apr 29, 4:29 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Tulsa, Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.